Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 28, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 19, 2014, 3:45 PM CDT for Emmet County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 3:45 PM CDT (20:45 UTC)
- Expired
- Jun 19, 2014, 9:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Emmet County, IA
The radar
The Sioux Falls radar (KFSD), 172 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:42 PM CDT | FLASH FLOOD | Wallingford, IA | DAMAGE TO THE RAILROAD TRACKS IN WALLINGFORD DURING THE FLASH FLOODING. |
| Jun 19, 5:00 PM CDT | HEAVY RAIN 4.75 | 2 S Wallingford, IA | 4.75 INCH STORM TOTAL RELAYED FROM DNR PERSONNEL. ENDING TIME ESTIMATED. |
| Jun 19, 5:21 PM CDT | HEAVY RAIN 3.75 | Wallingford, IA | 3.75 INCHES OF RAIN IN 2.5 HOURS. 1.5SE OF WALLINGFORD. VIA KCAU TV. HEAVY RAIN DURATION 2 HOURS 30 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -2.0
The text
As transmitted, in the capitals the NWS used until 2016.
558
WGUS53 KDMX 192045
FFWDMX
IAC063-200245-
/O.NEW.KDMX.FF.W.0028.140619T2045Z-140620T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EMMET COUNTY IN NORTHWEST IOWA...
* UNTIL 945 PM CDT THURSDAY
* AT 344 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN SOUTHWEST EMMET COUNTY. FLASH FLOODING IS
ONGOING OR IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGH LAKE...INGHAM LAKE...SWAN LAKE...ARMSTRONG...RINGSTED...
WALLINGFORD...GRUVER AND WOLDEN COUNTY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444
$$
PODRAZIK3 follow-up statements
990 WGUS73 KDMX 192101 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 401 PM CDT THU JUN 19 2014 IAC063-200245- /O.CON.KDMX.FF.W.0028.000000T0000Z-140620T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET IA- 401 PM CDT THU JUN 19 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THURSDAY FOR EMMET COUNTY... AT 342 PM CDT...EMERGENCY MANAGEMENT REPORTED WATER OVER HIGHWAY 4 IN WALLINGFORD AS HIGH AS VEHICLE BUMPERS. SOME RESIDENTS HAVE BEGUN TO EVACUATE IN WALLINGFORD. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING WILL CONTINUE AND ONLY WORSEN WITH ADDITIONAL HEAVY MOVING OVER THE WARNED AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGH LAKE...INGHAM LAKE...SWAN LAKE...ARMSTRONG...RINGSTED... WALLINGFORD...GRUVER AND WOLDEN COUNTY PARK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444 $$ PODRAZIK
122 WGUS73 KDMX 192159 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 459 PM CDT THU JUN 19 2014 IAC063-200245- /O.CON.KDMX.FF.W.0028.000000T0000Z-140620T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET IA- 459 PM CDT THU JUN 19 2014 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT THURSDAY FOR EMMET COUNTY... AT 456 PM CDT...EMERGENCY MANAGEMENT REPORTED DAMAGE TO THE RAILROAD TRACKS IN WALLINGFORD DUE TO THE FLASH FLOODING. RADAR ESTIMATED UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS LIKELY TO CONTINUE. ADDITIONAL LIGHT RAINFALL IS EXPECTED THROUGH THE EARLY EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGH LAKE...INGHAM LAKE...SWAN LAKE...ARMSTRONG...RINGSTED... WALLINGFORD...GRUVER AND WOLDEN COUNTY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444 $$ PODRAZIK
694 WGUS73 KDMX 200118 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 818 PM CDT THU JUN 19 2014 IAC063-200127- /O.CAN.KDMX.FF.W.0028.000000T0000Z-140620T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMMET IA- 818 PM CDT THU JUN 19 2014 ...THE FLASH FLOOD WARNING FOR EMMET COUNTY IS CANCELLED... FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING. SEVERAL GRAVEL ROADS REMAINED CLOSED IN THE SOUTHERN PORTION OF EMMET COUNTY DUE TO WATER ISSUES. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 4325 9444 4326 9491 4336 9491 4347 9444 $$ PODRAZIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 12:26 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 12:26 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1226 PM CDT THU JUN 19 2014 .SHORT TERM /TONIGHT/... ISSUED AT 1222 PM CDT THU JUN 19 2014 WILL BE UPDATED THE FORECAST SHORTLY. SEVERAL MEMBERS OF THE HOPWRF CONTINUE TO DEPECT A LINEAR CONVECTIVE SYSTEM DEVELOPING OVER WESTERN IA AND THEN MOVING IT THROUGH CENTRAL IOWA LATE THIS AFTERNOON. BASED ON THE CURRENT MESODATA AND RECENT RADAR TRENDS...THESE SOLUTIONS SEEM REASONABLE. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 358 AM CDT THU JUN 19 2014 FOR FRIDAY...AM EXPECTING STORMS FROM THURSDAY TO CONTINUE EASTWARD PUSH THROUGH THE CWA. LOW LEVEL JET APPEARS TO GET CUT OFF FROM SOUTHERLY INFLOW...SO THESE STORMS MAY RAPIDLY LOSE THEIR PUNCH DURING THE EARLY MORNING HOURS. THE MODELS...ESPECIALLY THE NAM...DEVELOPING ANTICYCLONIC FLOW AT 850 MB ACROSS THE DMX CWA FRIDAY MORNING AS THURSDAY/S SYSTEM WEAKENS AND EXITS THE CWA. THIS WILL HELP IN KEEPING FRIDAY DRY AND GIVE IOWA...ESPECIALLY THE NORTHERN PART OF THE STATE...A MUCH NEEDED CHANCE TO RECOVER FROM THE EXCEPTIONAL RAINFALL AMOUNTS OF THE PAST FEW DAYS. 850 MB TEMPERATURES TO REMAIN IN THE +18C TO +19C RANGE...WHICH IS ONE TO TWO STD DEV ABOVE NORMAL. FACTORING IN THE ABUNDANT SUNSHINE EXPECTED...WENT A FEW DEGREES ABOVE GUIDANCE. GOOD RUN TO RUN CONSISTENCY YIELDS HIGH CONFIDENCE THAT WE WILL BE IN WESTERLY FLOW ALOFT BEGINNING SATURDAY AND LASTING INTO THE START OF NEXT WEEK. THIS TIME OF YEAR ESPECIALLY...WESTERLY FLOW ALOFT TENDS TO BE SUPPORTIVE OF FAST MOVING SHORTWAVES WHICH COME OF THE ROCKIES AND PUSH THROUGH THE MIDWEST. THE EXACT TIMING AND LOCATION OF THESE SHORTWAVES ARE DIFFICULT TO FORECAST MUCH IN ADVANCE SO WILL KEEP POPS WIDESPREAD ACROSS CWA AND WILL MAKE THEM MORE PRECISE IN SUBSEQUENT UPDATES. AS OF NOW...THE NAM IS A LITTLE BIT FASTER THAN THE GFS AND EURO IN PUSHING THE FIRST SHORTWAVE THROUGH. IN RECENT PERFORMANCE...THE NAM HAS TENDED TO BE A FAST OUTLIER...SO WILL SCALE BACK TIMING IN ARRIVAL OF FIRST SHORWATVE. THEREFORE AM HEDGING TOWARDS A DRIER FORECAST FOR SATURDAY. SHORTWAVE TRAIN TO CONTINUE FOR SUNDAY INTO MONDAY...SO WENT WITH WIDESPREAD POPS. THE 00Z GFS MAKES A BIG AND DRASTIC CHANGE COMPARED TO ITS PREVIOUS RUNS IN THAT IS IS NOW AGRRESSIVELY PUMPING MUCH COOLER AIR TO THE REGION ASSOCIATED WITH A LARGE AREA OF HIGH PRESSURE SLATED TO PROPAGATE SOUTHWARD FROM MINNESOTA. 00Z GFS NOW SHOWING 850 TEMPS OF 8C TO 10C IN THE DMX CWA FOR TUESDAY AND WEDNESDAY. 00Z EURO AND EVEN THE PREVIOUS ENSEMBLE RUNS STILL HAS 850 TEMPS OF 13C TO 15C DURING THAT TIME FRAME. SEEMS UNREASONABLE TO COMPLETELY REVERSE FORECAST BASED ON A SINGLE GFS RUN...SO WILL HEDGE MORE TOWARDS THE EURO AND ENSEMBLES AND SEE IF THE GFS FALLS BACK IN LINE...OR IF MORE OF THE LONG TERM RUNS TREND TOWARD THIS GFS SOLUTION. && .AVIATION...19/18Z ISSUED AT 1222 PM CDT THU JUN 19 2014 SHOWERS AND THUNDERSTORMS OVER EASTERN IOWA SHOULD CONTINUE TO IMPACT KALO/KOTW FOR THE NEXT FEW HOURS. EXPECT THUNDERSTORMS TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND THEN MOVE THROUGH CENTRAL IOWA. DEPECTED TIMING AS TEMPO GROUPS IN TAFS. WEAK HIGH PRESSURE AND PLENTY OF BOUNDARY LAYER MOISTURE SUPPORTS MENTIONING FOG AROUND SUNRISE. && .HYDROLOGY... ISSUED AT 358 AM CDT THU JUN 19 2014 ONGOING CONVECTION WILL LIKELY PERSIST INTO THE MORNING HOURS BEFORE DIMINISHING THROUGH THE MORNING. THE THREAT FOR HEAVY RAIN WILL PERSIST WITH THIS CONVECTION AS PWATS REMAIN HIGH AND LOW LEVEL JET CROSS THE BOUNDARY IN VICINITY OF NORTHERN IOWA. ADDITIONAL CONVECTION IS EXPECTED TO PASS THROUGH THIS AFTERNOON INTO THE EVENING AS SHORTWAVE PASSES NORTHEAST THROUGH THE PLAINS WITH PWATS REMAINING HIGH PRIOR TO BOUNDARY PASSAGE. GIVEN THE SATURATED CONDITIONS ACROSS NORTHERN IOWA AND THE CONTINUING THREAT OF PRECIPITATION INTO TODAY AND EARLY EVENING...WILL EXTEND THE FLASH FLOOD WATCH INTO THE EVENING. SHOULD FINALLY GET SOME BREAK FROM THE HEAVIER PRECIPITATION LATER TONIGHT AS FORCING AND BOUNDARIES PASS TO THE EAST OF THE STATE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR BLACK HAWK- BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GREENE- GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...KOTENBERG AVIATION...JOHNSON HYDROLOGY...COGIL
Hazardous weather outlook, Jun 19, 5:38 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CDT THU JUN 19 2014 IAZ006-007-016-017-027-028-034-036>039-046-048>050-201045- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-BUTLER-BREMER-CALHOUN- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-STORY-MARSHALL-TAMA- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ033-044-045-057>062-070>075-081>086-092>097-201045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004-005-015-023>026-035-047-201045- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN- WEBSTER-BOONE- 538 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE THROUGH THE EVENING. STORMS ARE LIKELY TO PRODUCE LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLOOD WARNING IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KOTENBERG
In the hours before
Special weather statement, Jun 19, 1:01 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
101 PM CDT THU JUN 19 2014
IAZ062-075-191830-
MAHASKA IA-POWESHIEK IA-
101 PM CDT THU JUN 19 2014
...STRONG WINDS WITH THUNDERSTORM OVER EAST CENTRAL IOWA...
AT 100 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF MONTEZUMA...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTEZUMA...DEEP RIVER...BARNES CITY AND GUERNSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4151 9241 4141 9241 4140 9262 4158 9267
4168 9230 4151 9230
TIME...MOT...LOC 1800Z 255DEG 41KT 4151 9255
SKOWLocal storm report, Jun 19, 1:02 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
102 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FUNNEL CLOUD OSKALOOSA 41.29N 92.64W
06/19/2014 MAHASKA IA PUBLIC
BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
COUNTY 911 CENTER.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Jun 19, 1:03 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
103 PM CDT THU JUN 19 2014
IAZ033-044-045-191930-
CARROLL IA-CRAWFORD IA-SAC IA-
103 PM CDT THU JUN 19 2014
...THUNDERSTORMS WITH HEAVY RAINFALL AND SMALL HAIL MOVING ACROSS
THE REGION EARLY THIS AFTERNOON...
AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF ODEBOLT...OR 15 MILES NORTHEAST OF DENISON...
MOVING NORTH AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE WITH THIS STORM. THERE IS
THE POTENTIAL FOR LOCALIZED PONDING OF WATER ALONG WITH TORRENTIAL
RAINFALL AND VERY LOW VISIBILITY AS THESE STORMS PASS THE AREA.
LOCATIONS IMPACTED INCLUDE...
SAC CITY...LAKE VIEW...ODEBOLT...BLACK HAWK LAKE...WALL LAKE...
EARLY...NEMAHA...SAC CITY MUNICIPAL AIRPORT...BLACKHAWK LAKE STATE
PARK AND WALL LAKE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4256 9524 4256 9502 4255 9491 4248 9491
4247 9490 4209 9506 4213 9530
TIME...MOT...LOC 1801Z 191DEG 18KT 4219 9516
REVLocal storm report, Jun 19, 1:19 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
119 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM HEAVY RAIN NEW HARTFORD 42.57N 92.62W
06/19/2014 M2.61 INCH BUTLER IA TRAINED SPOTTER
RAINFALL FOR CALENDAR DAY 6/19/2014.
1255 PM FUNNEL CLOUD OSKALOOSA 41.29N 92.64W
06/19/2014 MAHASKA IA PUBLIC
BRIEF FUNNEL CLOUD REPORTS OVER AND NEAR
OSKALOOSA. PUBLIC REPORT RELAYED BY MAHASKA
COUNTY 911 CENTER.
1106 AM TSTM WND GST TRURO 41.21N 93.84W
06/19/2014 E60 MPH MADISON IA TRAINED SPOTTER
ALSO VERY HEAVY RAIN STILL ONGOING.
1040 AM TSTM WND GST LORIMOR 41.13N 94.06W
06/19/2014 E60 MPH UNION IA TRAINED SPOTTER
SAME SPOTTER MA403 AT WORK IN LORIMOR ALSO
REPORTED PEA SIZED HAIL.
1040 AM TSTM WND DMG LORIMOR 41.13N 94.06W
06/19/2014 UNION IA TRAINED SPOTTER
LARGE TREE DOWN DUE TO STRONG WINDS
0950 AM FLASH FLOOD 4 SE COULTER 42.69N 93.32W
06/19/2014 FRANKLIN IA LAW ENFORCEMENT
NUMEROUS DIRT ROADS WASHED OUT AND UNDER
WATER IN THE SOUTHWEST AND SOUTH CENTRAL
PART OF FRANKLIN COUNTY. LESSER FLOODING IN
THE NORTHEAST PART OF THE COUNTY.
0940 AM FLASH FLOOD KLEMME 43.01N 93.60W
06/19/2014 HANCOCK IA EMERGENCY MNGR
MANY STREETS IN THE CITY FLOODED. MANY OTHER
ROADS FROM GARNER TO GOODELL EXPERIENCING
FLOODING. DEPTH OF WATER UNKNOWN.
0731 AM HAIL 5 ENE AUDUBON AIRPORT 41.72N 94.83W
06/19/2014 E0.88 INCH AUDUBON IA TRAINED SPOTTER
&&
IRIS SYSTEMSpecial weather statement, Jun 19, 1:35 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
135 PM CDT THU JUN 19 2014
IAZ062-075-086-097-191930-
MAHASKA IA-DAVIS IA-WAPELLO IA-POWESHIEK IA-
135 PM CDT THU JUN 19 2014
...STRONG THUNDERSTORMS IN THE OTTUMWA AREA...
AT 134 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OTTUMWA...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...BLOOMFIELD...EDDYVILLE...OTTUMWA INDUSTRIAL AIRPORT...
ELDON...FREMONT...AGENCY...DRAKESVILLE...ROSE HILL...KIRKVILLE...
FLORIS...CHILLICOTHE...KEOMAH VILLAGE...BLOOMFIELD MUNICIPAL
AIRPORT...OSKALOOSA MUNICIPAL AIRPORT...LAKE KEOMAH STATE PARK AND
LAKE WAPELLO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADS...INTERSECTIONS...AND OTHER LOW-LYING
AREAS.
&&
LAT...LON 4078 9218 4065 9253 4115 9264 4162 9234
4159 9230 4151 9230 4150 9241 4119 9241
4116 9240 4116 9218
TIME...MOT...LOC 1834Z 240DEG 49KT 4101 9247
JOHNSONLocal storm report, Jun 19, 3:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY RAIN 3 NNW SAC CITY 42.46N 95.02W
06/19/2014 M3.25 INCH SAC IA TRAINED SPOTTER
HEAVY RAIN DURATION 3 HOURS OBSERVER
LOCATION SAC CITY
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:08 PM CDT | River Flood Warning | DMX | Black Hawk, Wright | 6 days |
| Jun 19, 4:39 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin | 66 min |
| Jun 19, 5:23 AM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 19, 6:44 AM CDT | Flash Flood Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 6 hr |
| Jun 19, 7:09 AM CDT | Flash Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hardin and 2 more | 6 hr |
| Jun 19, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 37 min |
| Jun 19, 10:02 AM CDT | Areal Flood Warning | DMX | Franklin, Hardin | 27 hr |
| Jun 19, 10:27 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 33 min |
| Jun 19, 10:53 AM CDT | Severe Thunderstorm Warning | DMX | Madison | 22 min |
| Jun 19, 11:12 AM CDT | Special Weather Statement | DMX | Dallas, Madison | 33 min |
| Jun 19, 11:34 AM CDT | Areal Flood Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 12 hr |
| Jun 19, 12:44 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 46 min |
| Jun 19, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk, Butler, Cerro Gordo, Franklin, Grundy, Hancock and 3 more | 12 hr |
| Jun 19, 1:01 PM CDT | Special Weather Statement | DMX | Poweshiek | 29 min |
| Jun 19, 1:03 PM CDT | Special Weather Statement | DMX | Sac | 87 min |
| Jun 19, 1:19 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 19, 1:35 PM CDT | Special Weather Statement | DMX | Davis, Wapello | 55 min |
| Jun 19, 2:52 PM CDT | Flash Flood Warning | DMX | Palo Alto | 6 hr |
| Jun 19, 3:16 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Greene, Webster | 44 min |
| Jun 19, 3:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 48 min |
| Jun 19, 4:25 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 80 min |
| Jun 19, 4:51 PM CDT | Flash Flood Warning | DMX | Boone, Story | 6 hr |
| Jun 19, 6:19 PM CDT | Special Weather Statement | DMX | Jasper, Marion | 86 min |
| Jun 19, 6:28 PM CDT | Special Weather Statement | DMX | Butler | 47 min |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.